HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Epilepsy (http://www.healthboards.com/boards/epilepsy/)
-   -   Seizure unknown etiology (http://www.healthboards.com/boards/epilepsy/536722-seizure-unknown-etiology.html)

WAHMomma 09-24-2007 09:57 PM

Seizure unknown etiology
 
Hello everyone,

I'm looking for answers. Going to do my best to keep this as short as possible.

I have had 3 seizures, September 2003, September 2005 and last week September 2007. I've done all sorts of traditional medicine tests which came out clear. I'm allergic to the most common prescription for seizures (Dilantin), and since we have no known causative factor it was initially determined I didn't need to take daily anti-convulsants.

I am a mother of preschoolers, I must get to the bottom of this. I need answers. I need to know what's causing them and/or how to avoid them permanently.

I'm looking for any insights, referrals to physicians who think outside the box, ANYTHING that will help me get to the bottom of this and put these incidents behind me.

FWIW: I've been holisitically minded for 10 years. I've never done illegal drugs, never been a drinker or smoked anything. I did do phen/fen many moons ago for a period of six weeks and I did one cycle of 50 mg clomid while struggling with infertility.

Any ideas/help GREATLY appreciated! I live in the Seattle area.

dogmom 09-25-2007 04:59 AM

Re: Seizure unknown etiology
 
Hi there. Sorry you've had three seizures...but you didn't specify what type of seizures you had. Were they tonic-clonic? (Grand mal?) I can certainly understand your fears and the need for answers, unfortunately, with seizure disorders, answers don't always come easily, especially when EEGs and MRIs come back clean.

You said that you're allergic to Dilantin. Did your neurologist suggest an alternative med such as Lamictal? There are dozens of AEDs out there if you need to take one.

If you've only had three seizures, truly, you may not need to be on a daily anti-epi med. But if you've had simple partial or complex partial seizures on a regular basis, then you need to find a good neurologist, or better yet, an epileptologist in your area who will work with you.

BTW, The phen-fhen you took a long time ago would not have caused your past seizures. From what I understand, that drug caused heart problems, not noggin' problems!


All times are GMT -7. The time now is 09:21 AM.